Advertisement

About the Links Between Equilibrium Problems and Variational Inequalities

  • D. Aussel
  • J. DuttaEmail author
  • T. Pandit
Chapter
Part of the Indian Statistical Institute Series book series (INSIS)

Abstract

In this chapter, we seek to study the interrelation between an equilibrium problem and the variational inequality problem. Under most natural assumption, the equilibrium problem is equivalent to an associated variational inequality. Hence, the existence results for equilibrium problems can be obtained from the existence results for variational inequality problems and vice versa. We study a problem of existence of Nash equilibrium in an oligopolistic market and show that it is equivalent to a variational inequality under the most natural economic assumption. We also study the relation between quasi-equilibrium problem and quasi-variational inequality.

Keywords

Equilibrium problem Variational inequality problem Oligopolistic market 

References

  1. 1.
    Aussel, D.: Adjusted sublevel sets, normal operator and quasiconvex programming. SIAM J. Optim. 16, 358–367 (2005)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Aussel, D., Ye, J.: Quasiconvex minimization on locally finite union of convex sets. J. Optim. Theory Appl. 139, 1–16 (2008)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Le, D., Muu, D., Nguyen, V.H., Quy, N.V.: On Nash Cournot oligopolistic market equilibrium models with concave cost functions. J. Glob. Optim. 41, 351–364 (2008)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Blum, E., Oettli, W.: From optimization and variational inequalities to equilibrium problems. Math. Stud. 63, 123–145 (1994)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Chadli, O., Chbani, Z., Riahi, H.: Equilibrium problems with generalized monotone bifunctions and applications to variational inequalities. J. Optim. Theory Appl. 105, 299–323 (2000)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Iusem, A.N., Sosa, W.: Iterative algorithms for equilibrium problems. Optimization 52, 301–316 (2003)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Nguyen, T.T.V., Strodiot, J.J., Nguyen, V.H.: The interior proximal extragradient method for solving equilibrium problems. J. Glob. Optim. 44, 175–192 (2009)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Iiduka, H., Yamada, I.: A subgradient-type method for the equilibrium problem over the fixed point set and its applications. Optimization 58, 251–261 (2009)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Dinh, N., Strodiot, J.J., Nguyen, V.H.: Duality and optimality conditions for generalized equilibrium problems involving DC functions. J. Glob. Optim. 48, 183–208 (2010)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Iusem, A.N., Sosa, W.: On the proximal point method for equilibrium problems in Hilbert spaces. Optimization 59, 1259–1274 (2010)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Charitha, C.: A note on D-gap functions for equilibrium problems. Optimization 62, 211–226 (2013)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Konnov, I.V.: On penalty methods for non monotone equilibrium problems. J. Glob. Optim. 59, 131–138 (2014)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Anh, P.N., Hai, T.N., Tuan, P.M.: On ergodic algorithms for equilibrium problems. J. Glob. Optim. 64, 179–195 (2016)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Eaves, B.C.: On the basic theorem of complementarity. Math. Program. 1, 68–75 (1971)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Hartman, P., Stampacchia, G.: On some nonlinear elliptic differential functional equations. Acta Math. 115, 153–188 (1966)CrossRefGoogle Scholar
  16. 16.
    Aussel, D.: Quasimonotone quasivariational inequalities: existence results and applications. J. Optim. Theory Appl. 158, 637–652 (2013)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Fan, K.: A minimax inequality and applications. In: Shisha, O. (ed.) Inequality III, pp. 103–113. Academic, New York (1972)Google Scholar
  18. 18.
    Iusem, A.N., Kassay, G., Sosa, W.: On certain conditions for the existence of solutions of equilibrium problems. Math. Program. 116, 259–273 (2009)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Facchinei, F., Pang, J.-S.: Finite-Dimensional Variational Inequalities and Complementarity Problems. Springer Series in Operations Research, vol. I. Springer, New York (2003)zbMATHGoogle Scholar
  20. 20.
    Dhara, A., Dutta, J.: Optimality Conditions in Convex Optimization: A finite-Dimensional View. With a Foreword by Stephan Dempe. CRC Press, Boca Raton (2012)zbMATHGoogle Scholar
  21. 21.
    Rockafellar, R.T.: Convex Analysis. Princeton Mathematical Series, vol. 28. Princeton University Press, Princeton (1970)CrossRefGoogle Scholar
  22. 22.
    Borwein, J.M., Dutta, J.: Maximal monotone inclusions and Fitzpatrick functions. J. Optim. Theory Appl. 171, 757–784 (2016)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Borwein, J.M., Lewis, A.S.: Convex analysis and nonlinear optimization. Theory and examples. CMS Books in Mathematics/Ouvrages de Mathématiques de la SMC, vol. 3, Second edition edn. Springer, New York (2006)Google Scholar
  24. 24.
    Chan, D., Pang, J.S.: The generalized quasivariational inequality problem. Math. Oper. Res. 7, 211–222 (1982)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Bianchi, M., Pini, R.: A note on equilibrium problems with properly quasimonotone bifunctions. J. Glob. Optim. 20, 67–76 (2001)MathSciNetCrossRefGoogle Scholar
  26. 26.
    Nasri, M., Sosa, W.: Equilibrium problems and generalized Nash games. Optimization 60, 1161–1170 (2011)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Singapore Pte Ltd. 2018

Authors and Affiliations

  1. 1.Lab. PROMES, UPR CNRS 8521University of PerpignanPerpignanFrance
  2. 2.Department of Economic SciencesIIT KanpurKanpurIndia
  3. 3.Department of Mathematics and StatisticsIndian Institute of TechnologyKanpurIndia

Personalised recommendations